Hail, Pennington
- When
- August 3, 3:15 PM MST
- Where
- Pennington County, Rockerville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.950, -103.350
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 3, 12:40 PM MST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 140 PM MDT TUE AUG 3 2004 .DISCUSSION...SCT SHWRS CONTINUING ACROSS ERN ZNS WITH TSMS OVR THE W. SFC BOUNDARY STILL ACROSS NE PANHANDLE INTO NE WY AND MT. BKN/OVC SKIES HAVE CONTINUED ACROSS MOST AREAS EXCEPT SRN AREAS OF NE WY AND INTO SWRN SD. DECENT S/W CURRENTLY MVG OUT OF CTRL WY/MT AND WL BE THE MAIN FOCUS FOR TSMS THIS AFTN AND EVE. STILL NOT REAL SURE AS TO THE SVR POTENTIAL GIVEN THE LACK OF DAYTIME HEATING OVR MOST AREAS AND FCST SOUNDINGS FOR NRN HALF OF CWA DO NOT SHOW MUCH IN THE WAY OF ELEVATED CAPE. STILL AREAS TO THE N SHOULD SEE THEIR FAIR SHARE OF MORE RAIN LATE THIS AFTN AND EVENING AS BEST UPR LVL FORCING MOVES THROUGH THIS AREA. FURTHER S FORCING NOT QUITE AS IMPRESSIVE...BUT MORE ELEVATED INSTABILITY SO WOULD NOT BE SURPRISED TO SEE A FEW STRONG/SVR STORMS DEVELOP FROM NEAR WRIGHT WY TO NEAR KIEN AND MOVE THROUGH SRN ZNS. TEMPS TNGT SHOULD REMAIN FAIRLY MILD AS CLOUDS HANG AROUND ERN ZNS AND E-NE WINDS HELP KEEP DEW POINTS IN THE UPR 50S TO MID 60S OVR AREA SO HAVE GONE ABOVE GUIDANCE TNGT. TMRW WL SEE SFC HI PUSHING INTO SRN MANITOBA WITH SELY WINDS OVR AREA. NO FORCING TO SPEAK OF OVR ERN ZNS...BUT IN THE AFTN THERE IS A S/W THAT WL APPROACH NE WY AND FAR WRN SD THAT COULD PRODUCE SOME WDLY SCT TSMS. BOTH ETA AND GFS HAVE THIS VORT THEN MVG THRU SWRN SD AND PRODUCING UP TO A HALF INCH OF PRECIP. HAVE KEPT IN THE CHC POPS THROUGH THIS AREA. DRIER AND WARMER AIR RETURN FOR THU AS RDG AXIS MOVES INTO FAR WRN SD. GD CAP IN PLACE SO SHOULD NOT SEE ANY STORMS DEVELOP. HIGHS IN THE 80S TO LOWR 90S LOOK TO BE COMMON WITH THE WARMEST READINGS OVR NE WY. AN EVEN WARMER DAY IN STORE FOR FRI AS RIDGE AXIS MOVES A BIT TO THE E. BUT IT LKS LIKE TEMPS WL START TO FALL OFF FOR THE WEEKEND AS MDLS ALL BRINGING ACROSS AN UPR LOW THROUGH SRN CANADA/ND. THESE COOLER TEMPS WILL ALSO COME ALONG WITH A CHANCE FOR TSMS FRI NIGHT INTO SAT. DRY AND SEASONABLE TEMPS EXPECTED FOR SUN INTO EARLY NEXT WEEK WITH RETURN OF RIDGE OFF TO THE W. && .UNR...WATCHES/WARNINGS/ADVISORIES... .SD...NONE. .WY...NONE. JMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 646 AM MDT TUE AUG 3 2004 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-041400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 646 AM MDT (746 AM CDT) TUE AUG 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA THIS AFTERNOON AND TONIGHT. EXPECT ADDITIONAL THUNDERSTORMS TO DEVELOP THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEASTERN WYOMING AND FAR SOUTHWESTERN SOUTH DAKOTA WEDNESDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE BOTH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The Rapid City radar (KUDX), 46 km away, was scanning. The volume nearest the first event began at 22:15 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417849, 5417850.